Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 59, NWS Cleveland, OH

April 25, 2018Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this river flood warning at Apr 25, 2018, 6:17 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 25, 2018, 8:20 AM EDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2018, 6:17 AM EDT (10:17 UTC)
In effect from
Apr 25, 2018, 8:20 AM EDT
Expired
Apr 25, 2018, 1:20 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 14.99 ft at Apr 25, 2018, 11:00 AM EDT.

actionminormoderate1214161804/2504/26
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

381 
WGUS41 KCLE 251017
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
617 AM EDT Wed Apr 25 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-251816-
/O.NEW.KCLE.FL.W.0059.180425T1220Z-180426T0000Z/
/KILO1.1.ER.180425T1220Z.180425T1400Z.180425T1800Z.NO/
617 AM EDT Wed Apr 25 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Killbuck Creek Near Killbuck
* until this evening.
* At 6 AM the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and rise to near 
  15.1 feet by late this morning. The river will fall below flood 
  stage by this afternoon.
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
2 follow-up statements
746 
WGUS81 KCLE 251423
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1023 AM EDT Wed Apr 25 2018

...The flood warning continues for the following river in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-252223-
/O.EXT.KCLE.FL.W.0059.000000T0000Z-180426T0600Z/
/KILO1.1.ER.180425T1530Z.180425T1800Z.180426T0000Z.NO/
1023 AM EDT Wed Apr 25 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Killbuck Creek Near Killbuck
* until late tonight.
* At 10 AM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will be near the flood stage late this morning and 
  rise to near 15.1 feet by this afternoon.  The river will
  fall below flood stage this evening.
* At 16.0 feet...Flooded roads in and near Killbuck include Water 
  Street, County Road 621, State Route 60 south, as well as local low
  lying roads. Holmes county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

THOMPSON
766 
WGUS81 KCLE 251720
FLSCLE
Flood Statement
National Weather Service Cleveland OH
120 PM EDT Wed Apr 25 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC075-169-251750-
/O.CAN.KCLE.FL.W.0059.000000T0000Z-180426T0600Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
120 PM EDT Wed Apr 25 2018

The Flood Warning is cancelled for
  The Killbuck Creek Near Killbuck
* At 1 PM the stage was 14.9 feet.
* Flood stage is 15 feet.
* The river will be near the flood stage this afternnon and will fall 
  to 14.6 feet by Thursday morning.
* At 15.0 feet...Several low lying roads in Holmes County including 
  Township Roads 91 and 92, and County Roads 621 and 622 are flooded.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

THOMPSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:08 AM EDT, 9 minutes earlier.

Area forecast discussion, Apr 25, 6:08 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
608 AM EDT Wed Apr 25 2018

.SYNOPSIS...
Low pressure over North Carolina will track northeast along the
Atlantic coast today drawing a cold front east across the local
area. High pressure will build across the region tonight
and Thursday ahead of a cold front that will move east across
the region on Friday. A second cold front will quickly follow
Friday night as another low drops across the Great Lakes.

&&

.NEAR TERM /THROUGH THURSDAY/...
Update...Have expanded the fog a bit further east and have added
patchy dense wording.

Original...Low pressure over North Carolina will track
northeast to New Jersey by evening. Moisture over the region
early today will get pulled east with the low through the day as
high pressure builds in from the west. Low level moisture
however will be slow to exit. Will keep clouds in the east
through the day and break up clouds west during the afternoon.
Will begin with likely to categorical pops east and chance pops
elsewhere for light rain. For the afternoon will drop the east
to a chance and remove pops west. Overnight, both the NAM and
GFS hold onto low level moisture northeast while drying out the
rest of the area. Based on this will hold onto clouds
east/northeast much of the night with clearing continuing
elsewhere. For Thursday again both models actually expand 850mb
rh 80% or better across the area although given high pressure
will be over the area will side with the optimists and go with
PC.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A southern stream system that largely bypasses the Ohio Valley
Thursday will shift across the Appalachians and move to the mid-
Atlantic coast Friday. That will leave high pressure weakly in
place across the local area Thursday night. A weak cold front,
lacking in moisture and much lift, will cross the area on
Friday. This may bring an isolated or scattered shower with it.
It has been consistently advertised as having limited impact. A
stronger shortwave digs into the base of the trough across the
Great Lakes later Friday. This has a little more potency and may
bring a shower to northern OH/nw PA Friday night into Saturday
morning. Then Sunday we begin the transition to ridging aloft
with high pressure at the surface. Temperatures will be near
normal Thursday night/Friday, slide back some for Saturday and
then begin to warm for Sunday. Sub- freezing lows are possible
Saturday night across northeast OH/nw PA especially if we get as
much clearing as we are expecting.

&&

.LONG TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Early next week is looking to be terrific. High pressure sets
up across the southeast U.S./Bermuda by Tuesday. The ridge aloft
builds into Tuesday and southerly flow will bring much warmer
temperatures to the region. Precip will stay out of the
forecast.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
Low pressure over North Carolina will turn northeast and move
up the east coast today. Moisture associated with the system
spreading light rain and drizzle, mainly KCLE east, with MVFR
and IFR restrictions across the area. Most IFR was across
western OH, west of an inverted surface trough. Am expecting the
IFR to spread east this morning as the trough pulls east out of
the area. Expecting a mix of MVFR and IFR this morning with
conditions lifting to MVFR most places late morning into
afternoon. Expect improvement to VFR from the west mid/late
afternoon but further east restrictions will likely persist into
the night tonight.

OUTLOOK...Non-VFR tonight mainly east half.

&&

.MARINE...
Areas of fog will remain on the lake until the cold front across
southeast MI crosses today. That cold frontal passage will shift
winds around to the north-northwest and increase them to 15 to 20
knots for a short time this afternoon/evening. This will be enough
for a short small craft advisory across the central third of the
nearshore waters this evening. After this brief uptick in winds
conditions settle with high pressure shifting over the lake for
Thursday/Thursday night. A weak cold front crosses the lake Friday
followed by another late Friday night/early Saturday morning. This
will make for a little chop across the east half of the lake on
Saturday. High pressure builds across the Ohio Valley and lower
lakes for Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 4 AM EDT
     Thursday for LEZ146>148.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...TK
MARINE...Oudeman
Hazardous weather outlook, Apr 25, 5:44 AM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
544 AM EDT Wed Apr 25 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-260945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
544 AM EDT Wed Apr 25 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-260945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
544 AM EDT Wed Apr 25 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 25, 5:43 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
543 AM EDT Wed Apr 25 2018

OHZ003-006>010-017>019-027>030-036-037-047-251245-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-
Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox-
Including the cities of Toledo, Bowling Green, Port Clinton,
Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk,
Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion,
Mount Gilead, and Mount Vernon
543 AM EDT Wed Apr 25 2018

...Patchy dense fog is possible this morning...

Fog was widespread across northwest and north central Ohio this
morning. Visibilities were generally between 1 and 3 miles in the
fog, however visibilities of a quarter to a half mile were
reported at Findlay and Mansfield. Motorists across northwest and
north central Ohio should expect a foggy commute this morning and
be alert for pockets of dense fog.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:00 AM EDTSmall Craft AdvisoryCLE23 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.